MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0204CSS10
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the user will like to know if the root cause of the coil implant not being present is a manufacturing issue.After opening the coil box and advancing in the coil sheath, the user detected an abnormality, and while deploying in vitro it was found that there was no implant." incident report form received for this complaint indicated no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this compaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: we observed the coil system to be returned with no implant; we observed the sr thread to be found opaque in color and fractured approximately 4mm distal of the detachment zone; we observed the sr thread to have a large diameter at the point of fracture; we observed the detachment zone to be found with no visual damage and no indications of a detachment cycle being ran; we observed the delivery pusher to be found with a minor kink approximately 39cm proximal of the hypotube's distal tip.Root cause of the implant issue cannot be definitively determined.Upon device return, the coil system was found with no implant connected to the delivery pusher with the sr thread opaque in color and fractured.At the point of fracture, the diameter of the sr thread was larger than the rest of the thread, indicating that the thread was stretched rapidly.It is unknown when or how the implant became disconnected from the delivery pusher, but it is possible that the coil system became damaged while removing the coil system from the dispenser hoop.It is unknown when or how the delivery pusher became kinked, but it is possible this occurred when removing the delivery pusher from the dispenser hoop or when attempting to introduce the coil system into the microcatheter hub.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210200041 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17572740
Report Number3014162263-2023-00029
Device Sequence Number8877052
Product Code HCG
UDI-Device Identifier00818053025792
UDI-Public(01)00818053025792(11)210208(17)260208(10)F210200041
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberOPTI0204CSS10
Device Lot NumberF210200041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown